Volume 49, Number 1, January-February 2015
|Page(s)||225 - 256|
|Published online||16 January 2015|
An analysis of HDG methods for convection-dominated diffusion problems
1 School of Mathematics, University of
Minnesota, Minneapolis, MN
2 Department of Mathematics, City University of Hong Kong, 83 Tat Chee Avenue, Kowloon, Hong Kong, P.R. China.
3 Department of Mathematics, University of Maryland, College Park, MD 20742-4015, USA.
Revised: 12 March 2014
We present the first a priori error analysis of the h-version of the hybridizable discontinuous Galkerin (HDG) methods applied to convection-dominated diffusion problems. We show that, when using polynomials of degree no greater than k, the L2-error of the scalar variable converges with order k + 1 / 2 on general conforming quasi-uniform simplicial meshes, just as for conventional DG methods. We also show that the method achieves the optimal L2-convergence order of k + 1 on special meshes. Moreover, we discuss a new way of implementing the HDG methods for which the spectral condition number of the global matrix is independent of the diffusion coefficient. Numerical experiments are presented which verify our theoretical results.
Mathematics Subject Classification: 65N30
Key words: HDG / convection-dominated diffusion
© EDP Sciences, SMAI 2015
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.